Home Topics Addiction What are the effects of Benadryl addiction? I am taking 20-35 a day.
What are the effects of Benadryl addiction? I am taking 20-35 a day.

What are the effects of Benadryl addiction? I am taking 20-35 a day.

0

Ask Dr. Drew

What are the effects of Benadryl addiction? I am taking 20-35 a day.

Asked by T. R.

Dr. Drew’s Answer

I am not aware of any syndrome of Benadryl addiction per se, however tolerance can develop to Benadryl and you may need more to get the same effects. Benadryl is a commonly prescribed antihistamine that can cause sedation. In very high doses this medication can cause agitation and even delirium – this is often called an “anticholinergic syndrome”. The bigger question is why are you taking these inappropriate and high doses of this over the counter medication. Please discuss with your doctor.

GOT A QUESTION?

Ask Dr. Drew

Want More?

Subscribers receive this PLUS bonus, email-exclusive answers from Dr. Drew. Signing up is free!

DrDrew.com Posted by DrDrew.com staff.
X

Send this to a friend